This site is targeted at medical and radiology professionals, contains
user contributed content, and material that may be confusing to a lay
audience. Use of this site implies acceptance of our
Antibiotic-associated diarrhoea can be broadly divided into two groups:
- Clostridium difficile colitis
- non-specific diarrhoea
The former is a life threatening condition, requiring prompt diagnosis and treatment whereas the later is milder and self limiting.
Both result from changes in the bowel flora following administration of typically broad spectrum antibiotics.
- 1. Boland GW, Lee MJ, Cats AM et-al. Antibiotic-induced diarrhea: specificity of abdominal CT for the diagnosis of Clostridium difficile disease. Radiology. 1994;191 (1): 103-6. Radiology (abstract) - Pubmed citation
The version of Internet
Explorer you are using is not supported. Download links for more modern
web browsers are provided below.
If you do not have administrator rights to update your browser you may
want to use a portable browser, either from a USB flash drive or a